Please help me stop shaking!!! - Social Anxiety Forum
X

Download the SAS Android App

Or switch to mobile version of the forums

X

Download the SAS iPhone App

Or switch to mobile version of the forums

Help/FAQLog InJoin SAS
Go Back   Social Anxiety Forum > Recovery > Medication

Like Tree1 Liked Posts
  • 1 Post By watertouch

Reply
Old 11-15-2009, 06:36 PM   #1 (permalink)
 
Status: SAS Member
Join Date: Nov 2009
Posts: 6



Default Please help me stop shaking!!!

I've been suffering from SA since i was about 13 or 14 (i'm 24), and the main source of my anxiety has always been my shaking. This only used to be a slight trembling of my hands, but has now become more severe and spread to my head and voice. It all started with public speaking in grade school and now affects every aspect of my life. I had a pretty good control of it for a while, but lately it's becoming much wrose and it's all i can thing about in social situations. I'm really afraid i may have to quit my job soon if i can't find a solution for this.

The only things that have seemed to work have been Xanax and alcohol. I can't drink alcohol all the time for obvious reasons. If i take 2 or 3 .25mg Xanax, that will usually calm me down, but I'm fearful that if i start taking this everyday, I'll build a tolerance and then I won't have it to rely on any more.

My doc prescribed me Inderal (propanolol) 10mg to take 2x every day. It seemed to work well for a few weeks, and then all of a sudden it stopped working. Is it possible to build a tolerance to this or was the dose just not high enough?? Also, I've started Celexa 3 weeks ago, but so far i have yet to see any improvement whatsoever.

Can anyone please reccommend something i can take every day to reduce the shaking?? i feel like i'm running out of options, but I'm convinced there has to be something out there that will work.
Shaky McShakelton is offline   Reply With Quote
Old 11-15-2009, 07:07 PM   #2 (permalink)
 
VanDamMan's Avatar
 
Status: SAS Member
Join Date: Nov 2009
Posts: 2,967



Default

Have you looked into turrets? I know someone with turrets that gets the shakes. He take some medicine to control it.
VanDamMan is offline   Reply With Quote
Old 11-15-2009, 07:26 PM   #3 (permalink)
 
Status: SAS Member
Join Date: Nov 2009
Posts: 6



Default

One thing I forgot to mention is the shaking only occurs when I'm feeling nervous or just simply thinking about it, so i don't think it has to do with turrets or anything like that, but maybe something other than anxiety is also a factor??
Shaky McShakelton is offline   Reply With Quote
Old 11-16-2009, 01:23 PM   #4 (permalink)
 
Status: Permanently Banned
Join Date: Aug 2009
Location: austral;ia
Gender: Male
Posts: 232



Default

ask pharmacist for the usual dose range of inderal and experiment

get checked out for the other things mentioned, find another doc if yours wont take the problem seriously

learn new ways to calm and relax yourself
arth67 is offline   Reply With Quote
Old 09-01-2010, 04:44 PM   #5 (permalink)
 
Status: SAS Member
Join Date: Sep 2010
Posts: 1



Default All that I can say is no

My hands shake and I'm going through the same thing. People think that I'm nervous because my hands shake, but I'm not. My father's hands shake... it's essential tremor. The problem with this is we develop social anxiety, so we then have two problems. The only thing that stops the hands from shaking is alcohol. Takes it away completely with a drink or two. You see how this can lead into a third problem. I hope the person that started this thread will contact me and maybe together we can get through it.
chevychaze is offline   Reply With Quote
Old 09-02-2010, 01:13 AM   #6 (permalink)
 
Status: SAS Member
Join Date: Mar 2009
Gender: Male
Age: 32
Posts: 366



Default

i had head and hand trembling before.
after a short term klonopin treatment trembling went away.
increase the dose gradually to 2.5mg and then taper down slowly. the whole period should last about three months.

long-term ssri treatment is also recommended.
you can increase inderal dosage up to 120mg/day. however check your BP and heart rate that be normal.
__________________

Ehsan is offline   Reply With Quote
Old 09-02-2010, 06:53 PM   #7 (permalink)
 
meepie's Avatar
 
Status: Sleepy
Join Date: Jun 2010
Location: Texas
Gender: Female
Age: 24
Posts: 2,388



Default

I have the same problem, until I started taking Lexapro. SSRI's seem to calm my nerves drastically. Ask your doctor about that and cut all the other medicnie out. Just 5mg a day. Half a tablet
__________________
A teacher affects eternity; he can never tell where his influence stops

As a carbon-based life form, you are entitled to an infinite amount of mistakes in life.

Got a question for me? Click
meepie is offline   Reply With Quote
Old 07-10-2014, 06:54 PM   #8 (permalink)
 
Status: Shaker Extraordinaire
Join Date: Jul 2014
Location: Chatham, NY
Gender: Female
Age: 27
Posts: 2



Exclamation Please Help!!

I know this post is from a few years ago, but this is the first I've found that explains my condition perfectly. I have shaken for years (since late middle school/high school). I was bullied mercilessly (not for this), but it may have something to do with my social anxiety. It has gotten progressively worse, and it's now all the time, whether I'm nervous or not. The only time it stops completely is after 1 drink - a beer, glass of wine...doesn't matter. As one commenter noted above, this obviously leads to a problem of its own and I try not to rely on this, but it happens the next day whether I've had a drink or not! It's definitely not withdrawal! Has anyone learned any new information about this condition and what I can do?! I've not gotten jobs (horrible interview) due to my severe shaking/social anxiety. It's affecting my current job as a special education teacher (parents/coworkers look at me like I have a problem). Please Help!!!

Thanks so much -A
nohav is offline   Reply With Quote
Old 08-06-2014, 06:37 PM   #9 (permalink)
 
Status: SAS Member
Join Date: Aug 2014
Posts: 1



Default

hi ,
I have same problem and head shake, I cant do any job or .. . and it makes me sad, I took several years clonazepam , but not always cos I don't like to addict, so I try to hide in house and just take one pill each week when I need to go somewhere, I don't know really what can help much , but the other thing I found is good is kava kava, it helps me when I get it, but not as pill but its good to try , I just wanted tell about it maybe help to some people , who have less problem.
rainbow555 is offline   Reply With Quote
Old 08-07-2014, 03:13 AM   #10 (permalink)
 
watertouch's Avatar
 
Status: SAS Member
Join Date: Nov 2013
Location: Sweden
Gender: Male
Posts: 1,894



Default

Try the betablocker Inderal/propranolol its banned by WADA(antidoping) because pistolshooters "abuse" them for getting steady hands.
zoslow likes this.
__________________
Hello Darkness my old friend... I've come to talk with you again

You think this is the real Quaid... It is!!!

Dysthemia,Depression, SP,Anxiety, sleepingdisorder, Agoraphobia, GAD.
watertouch is offline   Reply With Quote
Old 08-07-2014, 06:25 AM   #11 (permalink)
 
Status: SAS Member
Join Date: May 2011
Posts: 1,665



Default

Nardil - it helped removed a stiff neck and shaking feeling I had even in non-anxiety provoking situations. Sounds like it may be a little bit of OCD as well.
barry1685 is offline   Reply With Quote
Reply

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off


Similar Threads
Thread Thread Starter Forum Replies Last Post
Medication to stop hand shaking. X33 Medication 11 01-18-2013 03:20 PM
Shaking Rushes Medication 11 11-11-2010 05:19 PM
Shaking? RainbowElf Medication 2 11-23-2008 02:54 AM
shaking glittergirl Coping With Social Anxiety 11 10-02-2008 02:17 AM
I wish people stop just stop pushing fortysixand2 Frustration 5 06-29-2008 07:01 AM

All times are GMT -7. The time now is 08:13 AM.
Powered by vBulletin® ©2000-2014, vBulletin Solutions, Inc.
SEO by vBSEO 3.6.0 ©2011, Crawlability, Inc. User Alert System provided by Advanced User Tagging v3.1.0 (Pro) - vBulletin Mods & Addons Copyright © 2014 DragonByte Technologies Ltd.